I had a nose job done years ago, where some cartilage in my nose was removed or reshaped. I wanted to take glucosamine for my joints, but heard that it repairs and regrows cartilage, and am afraid it will alter my nose job. Will glucosamine undo my nose job and regrow cartilage in my nose?
Taking Glucosamine After Rhinoplasty
Doctor Answers 4
Glucosamine and Rhinoplasty
Erasure, I would not be concerned too much regarding the potential effect of glucosamine on cartilage healing following rhinoplasty. I am not aware of any definitive medical studies that have shown glucosamine to have an adverse effect on healing following rhinoplasty or any other facial surgery for that matter.
Have a question? Ask a doctor
Glucosamine and your Nose
Don't be concerned. If glucosamine had a negative effect on nasal cartilage, changes in the shape and structure of many noses would occur, whether or not nasal surgery had been done. Obviously this has not occured. Hopefully the the glucosamine helps the joints.
Not Going to Turn You Into Pinocchio
Glucosamine can lower blood sugar levels so it is not advisable to take prior to surgery. Most commonly glucosmaine is taken with chondroitin. Chondroitin mimics heparin and should be avoided 2 weeks before and 2 weeks after surgery. I agree with other responses that it is not likely if you take it that your nose will continue to grow and grow. Now not telling the truth....
You might also like...
It is very unlikely that supplements such as glucosamine will have a negative effect on your nose- the cartilage in your nose is different in form and function from that in your joints. Even though the cartilage in your nose was reshaped, it is still the cartilage in your nose. If there were adverse effects for nose cartilage with glucosamine, I'd expect older athletes everywhere to have nose deformities, and thankfully we don't see that!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.